U.S. doctors online nowAsk doctors free
Apple Valley, California
A 33-year-old female asked:

iv drug user with small hard lumps w/bruising along veins in forearm no pain but numb/tingle in fingers often. they are not abcesses so what are they?

1 doctor answer1 doctor weighed in
Dr. Stephen Scholand
Infectious Disease 23 years experience
Hematomas: With injection drug use -there is a small trauma to the skin/soft tissues/veins each time. Sometimes there could be bleeding under the skin after an injection- that will form a small hematoma or blood bruise. It will shrink down over time and become fibrotic-so you're probably feeling those. An abscess occurs when that becomes infected and it's a big throbbing mass of bacteria. Hope u can get help

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Feb 17, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.